Discussions that mention geodon

Addiction & Recovery board


Thanks guys for posting. Banker what happened is 4 years ago I was diagnosed by one dr as having schizophrenia and another dr said I had depression phycosis because I was severely depressed due to a chronic pain issue and the dr said I basically couldn't handle it anymore and had a phycotic breakdown. Well I went with the dr that said I had depression phycosis. It made sense and I didn't want to have sz. So anyway I have been on antidepressent (effexor 300mg) for last 4 years and antiphycotic (geodon 160mg) for last 3 years. I took risperdol before that for a year but didn't like the way it made me so tired either. Well my shrink said you are no longer depressed and you are no longer phycotic so why not go off your meds. I pushed for it. So I went off my antiphycotic geodon. About a month latter I started hearing voices and it quickly went downhill with hallucinations and dellusions. So I was off meds for a couple of months. I called up my dr at my husbands request and asked to be put back on my meds. Hope this makes a little more sense. I was on duragesic patch for chronic pain issues and in March right before I stopped taking the geodon I quit taking the patch. So I assumed it was the patch making me so tired. Thats why when I called my phyc doc I asked to be put back on geodon. Now I am sleeping like 15 hours a day. It is crazy.
Hey Karla..Please allow me to first introduce myself as best as possible at
this moment...I am a 35 yr female , currently a pharmaceutical addict ( addicted to opiates ,benzos ,muscle relaxers ) although I never did any "street
drugs " ....I came very,very close recently to trying heroin for the first time..
( I have a casual friend that works as a systems analyst and repeatedly assured,
encouraged me to try it with her...as she always said she just snorts it and
is a recreational user and it would help with my pain/depression...) Thank
God ,The Stars , This Board because that night I wrote my first post ever here
...although I did delete it the next morning because I was so ashamed of
myself for ending up with my current pharmaceutical addiction , clinical depression ( just recently diagnosed ) , and almost making that phone call
and trying heroin with her for the first time in my life....luckily ,thank heavens
again...I never did make that call...Currently I am on a detox contract and
am currently tapering hydro and valium and will be staying on Wellbutrin XL 300 mg/day...very soon I will be off the hydro and valium all together and the
only med I will be taking is Wellbutrin XL 300 mg/day ( although this may
change as my depression is worsening and I may need to add another antidepresant...my personal choice would be to add an SSRI such as Zoloft
or Fluoxetine to the Wellbutrin but I CERTAINLY do not want to play my
own doctor so I will see what my primary care dr says tomorrow about the
depression...Karla I am ONLY on day 7 of my detox contract --WOW/CONTRATS !! on 11 yrs of being clean and sober - I have such tremendous respect for you !!!!! Please,Please DONT USE !!! ...It is so NOT
worth it ! Karla my mother was schitzophrenic ( clinically diagnosed way before I was even born..) Although I have only experienced schitzophrenia
from seeing my own mothers struggles with it and also her depression...My
heart truly goes out to you and your struggle with mental illness..As far as
pharmaceutical treatment for schitzophrenia --since the Neuroleptics - many,
many new drugs are available -Risperdal ,Zyprexa ,Abilify and yes Geodon,etc
...in addition as you know there are tremendous different pharmaceutical
options available for treating depression also...the good ol tricyclics , SSRIS ,
Lexapro,Celexa, etc...I wish there was an easy answer ,switching meds is truly very,very
hard when dealing with schitzophrenia and depression but I AM so glad you are seeing your
doctor tomorrow and please hang in there and DONT USE !! --11 yrs is great
and dont blow it ! ---it will only make your symptoms ,treating your mental
illness even tougher on you !!! Hang in there my friend ,talk to your doctor,
keep posting here and I will always try and help you in any capacity ,way
possible if it only means listening and sharing more of my own past and
current struggles...I care Karla and please hang in there - IT WILL GET
BETTER BUT ONLY IF YOU DONT ABUSE DRUGS AGAIN - STAY CLEAN!!!..Just
thought of something although it does take the new meds for schitzophrenia
and depression to work awhile...sometimes the doctor can do a " loading
dose" ,etc...depending on the med ,etc...just something you might want to
ask your doctor about....

Peace....Love...Chris